Heavy Rain, Trego
- When
- June 26, 4:00 AM CST to 7:00 AM CST
- Where
- Trego County, 2.99 mi SW of Trego Center
- Reported by
- Unknown
- Coordinates
- 38.850, -99.940
Rainfall of 3.27 inches was reported.
Thunderstorms produced copious amounts of rainfall during the early morning.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
Thunderstorms produced copious amounts of rainfall during the early morning.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 26, 3:12 AM CST, 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 412 AM CDT Thu Jun 26 2014 .SHORT TERM...(Today and tonight) ISSUED AT 410 AM CDT THU JUN 26 2014 Enhanced PoP values were included across the highway 283 corridor and eastward very early this morning as strong cape and weak shear pulse type thunderstorms may continue to be forced along gusty outflow winds from north central Kansas into central Kansas. The low level jet was very weak judging by local RAP soundings. With this in mind the PoPs will continue to be lowered in the far western sections of the forecast area in the nowcast timeframe. Later today and tonight brings yet a better overall chance for a few severe storms with hail and damaging wind the primary threat through the evening hours. By Friday a synoptic scale wave from the west crosses the Rockies onto the High Plains region in an equally or more unstable airmass than previous days. Much of western Kansas appears in the warm sector for this event, but a warm front appears to be a focus for all severe weather modes farther north (mainly north of Interstate 70). Surface based thunderstorms should develop in vicinity of the surface low/dryline with a few supercells starting the beginning of a busy severe weather episode through the evening on Friday. .LONG TERM...(Friday through Wednesday) ISSUED AT 410 AM CDT THU JUN 26 2014 Remnants of the upper wave may still be moving out of the area on Saturday, with a conditionally unstable airmass still in place. Regeneration of convection cold easily occur on outflow boundaries anytime during the day, but most likely over central KS, as the pattern supports north winds in the far west. At the same time, the wave could move through faster, clearing the area of any significant widespread severe threat. By late in the weekend, the upper pattern will evolve such that the westerly jet will drift into the northern tier of states with a closed attendant low developing over central Canadian provinces. The westerly height gradient will support lee troughing and moderate southerly winds over western Kansas Sunday and Sunday night. Thunderstorms could be possible again buy Sunday afternoon if the surface front modeled by the EC/GFS is able to move through the areas earlier than forecast. However in absence of any convective rain cooled air, temperatures will continue on the warming trend through the weekend with only the relative greenness form recent rains to keep temperatures from soaring to 100 or more degrees by Sunday. During the Monday through Wednesday time period, a strong upper level low pressure system over southern Canada will move into the eastern Canadian provinces while a high pressure ridge moves into western North America. The GFS and ECMWF show a a dry cold frontal passage across western Kansas during the day Monday. By Monday evening the front stalls out over northern Oklahoma which looks reasonable given the upper ridge over the northern and central Rockies and northwesterly flow aloft into the northern and central Plains. The models show precipitation developing Monday night as southerly flow at 850 millibars increases across the southern into the central Plains and isentropic lift develops over the frontal boundary. This pattern should continue into the middle part of the week and provide additional chances for MCS development off the eastern slopes of the Rockies into western Kansas. Later in the week, the models show the upper ridge building eastward into the central part of North America which should bring drier conditions along with warmer temperatures to western Kansas for the 4th of July weekend. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) ISSUED AT 110 AM CDT THU JUN 26 2014 Radar observations will be monitored for the next couple of hours for convective redevelopment, which would be a result of an increasing low level jet. Currently, no convective allowing model is handling the situation well as a storm slowly decays near Ulysses. Forecasting thunder in any terminals is not likely at this time. && .PRELIMINARY POINT TEMPS/POPS... DDC 90 67 92 71 / 10 20 10 30 GCK 92 67 93 70 / 10 20 20 30 EHA 92 66 94 68 / 20 10 10 20 LBL 93 68 96 71 / 10 10 10 20 HYS 90 68 91 73 / 20 20 20 60 P28 90 68 92 75 / 20 20 10 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Russell LONG TERM...Gerard/Russell AVIATION...Russell
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 454 AM CDT THU JUN 26 2014 KSZ030-031-043>046-061>066-074>081-084>090-271000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 454 AM CDT THU JUN 26 2014 /354 AM MDT THU JUN 26 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT LOCALLY HEAVY RAIN, LIGHTNING AND SMALL HAIL IS EXPECTED MAINLY ALONG AND EAST OF A DIGHTON TO STAFFORD LINE THROUGH THIS MORNING. SEVERE THUNDERSTORMS PRODUCING GOLFBALL SIZE HAIL, DAMAGING WINDS AND HEAVY RAIN ARE POSSIBLE THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERE THUNDERSTORMS PRODUCING UP TO TENNIS BALL SIZE HAIL, DAMAGING WINDS LOCALIZED FLOODING AND POSSIBLY TORNADOES ARE POSSIBLE VERY LATE FRIDAY AFTERNOON THROUGH FRIDAY EVENING. ADDITIONAL THUNDERSTORM CHANCES EXIST SATURDAY, AND AGAIN IN THE MONDAY NIGHT THROUGH THURSDAY TIMEFRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 33
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1106 PM CDT WED JUN 25 2014
KSZ061-062-074-260445-
HAMILTON-KEARNY-STANTON-
1006 PM MDT WED JUN 25 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN STANTON...SOUTHERN
HAMILTON AND WESTERN KEARNY COUNTIES...
AT 1002 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF SYRACUSE...MOVING SOUTHEAST
AT 20 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.
LAT...LON 3795 10153 3775 10154 3773 10173 3790 10196
3801 10183
TIME...MOT...LOC 0406Z 302DEG 17KT 3791 10184
12SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 128 AM CDT THU JUN 26 2014 KSZ030-045-260715- NESS-TREGO- 128 AM CDT THU JUN 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NESS AND TREGO COUNTIES... AT 124 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORM WIND GUSTS NEAR VODA...MOVING SOUTH AT 30 MPH. WINDS AROUND 50 MPH ARE POSSIBLE. LAT...LON 3913 9960 3870 9961 3869 10016 3913 10015 TIME...MOT...LOC 0627Z 338DEG 27KT 3897 10003 GERARD
The national radar mosaic for the moment the first event began.
2 heavy rain. Local standard time, as filed.
Rainfall of 3.27 inches was reported.
Rainfall of 5.00 inches was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2014Every state in 2014This day in weather historyWarnings in Kansas, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 534886, 534887.